Skip to Content

Why do people gain weight while on lupron and how long dose the side affect last?

Responses (4)

suzanne66 30 Mar 2010

Side-effects of Lupron include increased levels of triglycerides and
fats in the plasma. These effects could account for weight gain that some patients experience when taking Lupron.
https://www.drugs.com/ppa/leuprolide-acetate.html

Rebecca062580 26 Apr 2010

I am taking lupron 13.25mg and HATE it! I wish I would have been told the side effects in more detail before I began the series... I am in my 4th month of the lupron therapy and have gained 30+ pounds, cramping, spotting, irritable, and have worse acne than I did when I was a teenager. I'm being treated for endometriosis and I now need to weight the option between endometriosis pain and ALL of the side effects... Good luck to you~ I wish I had better news for you.

Aleinad0704 7 Jun 2017

Well.I been diagnosed with endometriosis 12 yrs ago and been given same treatment and I put 60pounds on in a space of 6 months.Im a huge 180 pounds disabled person now with joints pain in most of my joints.I had DVT and nurolgia with hair loss and achne a dry skin.I wish that I never had the treatment.My husband says that I have mood swings and I cant loose weight and the pain is still there.12 yrs later Im no better.I knew that endometriosis are uncurable and you can only dampen down them but the is no cure!

edbose 20 Mar 2018

no idea

Nicole36 27 May 2018

I have also gained 25 pounds since my shot in November of last year!! I was given the 3 month injection of Lupron.
I have been on every single birth control for 16 years now!!
I have Endometriosis and my Fibriods have grown back!!
This last injection was the worse thing that I could have done!! The hot flashes,joint pain, weight gain and dryness!!
I'm just waiting for it to get out of my system!!
Never again!!

Ben Dover 27 May 2018

i believe that suzanne66 gave the best (scientific) answer 8 years ago, although it probably doesn't mean much to the rest of us... i am taking the 3-month cycle of lupron shots for prostate cancer... i always imagined that the weight gain was tied to the decrease in testosterone necessary to starve the cancer and lower one's PSA... that has certainly worked in my case and lowered my PSA from 248 to 0.49... i have also gained 20 pounds... my only side effects have hourly hot flashes and fatigue... the hot flashes affect my sleep, and while i'm not sleeping, hey, let's see what's in the fridge... my theory is that, if i could sleep more, i'd, by extension, eat less... i don't know what else they prescribe lupron for, but in my case it's certainly doing its job and i have no real complaints...

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions